Hail, Lincoln
- When
- June 14, 8:39 PM MST
- Where
- Lincoln County, Hugo
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.130, -103.470
Large hail broke several windshields.
Severe thunderstorms produced hail from quarter to golf ball size in Lincoln County. The hail broke several windshields.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced hail from quarter to golf ball size in Lincoln County. The hail broke several windshields.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 14, 7:08 PM MST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 808 PM MDT THU JUN 14 2012 .UPDATE... && .SHORT TERM...SHOWERS AND A FEW STORMS CONTINUE OVER THE HIGHER TERRAIN AND ARE BEGINNING TO DEVELOP OVER SRN AREAS OF THE PLAINS. WILL KEEP LOW POPS IN THRU MIDNIGHT IN MOST AREAS WITH A SLIGHTLY BETTER CHC OVER THE PALMER DIVIDE WHERE DEEPER LOW LEVEL MOISTURE EXISTS. .AVIATION...WINDS HAVE BECOME NORTH RECENTLY BUT SHOULD BECOME MORE SELY BY 05Z AND THEN SLY BY 10Z. THERE ARE SOME BNDRY INTERACTIONS GOING ON SOUTH OF THE AIRPORT SO COULD SEE A FEW STORMS IN THE NEXT FEW HOURS MAINLY ACROSS NERN DOUGLAS AND NWRN ELBERT COUNTY. LATE TONIGHT APPEARS ANY STRATUS SHOULD STAY TO THE EAST OF THE AIRPORT BASED ON LATEST DATA. && .PREV DISCUSSION... /ISSUED 340 PM MDT THU JUN 14 2012/ SHORT TERM...CONVECTIVE CLOUDINESS IS DEVELOPING OVER THE HIGH COUNTRY AT THIS TIME...BUT NOTHING OVER THE PLAINS YET. UPSLOPE BOUNDARY LAYER FLOW CONTINUES OVER THE PLAINS AND LOWER FOOTHILLS RIGHT NOW. RADAR IS SHOWING A FEW POTENTIAL SHOWERS HITTING THE GROUND RIGHT NOW IN LARIMER AND JACKSON COUNTIES. THERE IS NO LIGHTNING OVER THE CWA AS OF YET. MODELS SHOW A WEAK UPPER LEVEL PATTERN OVER THE CWA TONIGHT AND FRIDAY...WITH WEAK WINDS ALOFT AND WEAK UPWARD QG VERTICAL VELOCITY. MODELS SHOW AN INCREASE IN LOW LEVEL MOISTURE WITH THE UPSLOPE FLOW. THERE IS A DECENT THETA-E AXIS PROGGED OVER MOST OF THE PLAINS THIS EVENING INTO FRIDAY AFTERNOON. THE GFS AND NAM BOTH SHOW 50S F DEW POINTS OVER THE PLAINS INTO THE LOWER FOOTHILLS TONIGHT AND FRIDAY. PRECIPITABLE WATER VALUES OFF FORECAST SOUNDINGS ARE IN THE 0.70 TO 1.10 INCH RANGE TONIGHT AND FRIDAY. MODELS SHOW DECENT CAPE VALUES OVER THE PLAINS THIS EVENING...THEN EVEN BETTER FRIDAY AFTERNOON. THE NAM HAS WIDESPREAD 3000-4000 J/KG VALUES OVER THE PLAINS FRIDAY AFTERNOON. THE GFS SHOWS HALF THAT. THE LAPSE RATES FIELDS HAVE A CAP OVER THE PLAINS THROUGH 18Z FRIDAY...BUT IT GOES AWAY LATER. THE GFS QPF FIELDS SHOW FAIRLY DECENT AMOUNTS OF MEASURABLE RAINFALL OVER THE PLAINS THIS EVENING...THE NAM MUCH LESS...THE ECMWF ALMOST NOTHING. ON FRIDAY...THE GFS HAS THE MOST AGAIN...BUT THE NAM DOES HAVE OK AMOUNTS OF MEASURABLE RAIN. CONCERNING THIS EVENING'S POPS...THE LATEST MDCRS SOUNDINGS STILL SHOWS A STABLE LAYER IN PLACE OVER THE PLAINS...BUT IT SHOULD GO AWAY WITH CURRENT TEMPERATURES. WILL GO WITH 20%S OVER THE PLAINS THIS EVENING. ON FRIDAY...WILL GO WITH 20%S FOR NOW...WITH 30%S OVER THE NORTHERN AND EASTERN BORDER ZONES. FOR TEMPERATURES...FRIDAY'S HIGHS SHOULD BE CLOSE TO TODAY'S READINGS...MAYBE A TAD WARMER. LONG TERM...FOR FRIDAY EVENING....WEAK SHORTWAVE MOVES ACROSS REGION WITH SOME MID LEVEL QG ASCENT. NAM SHOWING A BIT MORE QG ASCENT THAN GFS. FORECAST SOUNDINGS SHOW DECENT CAPES ACROSS PLAINS...GENERALLY IN THE 1000-2000 J/KG RANGE WITH THE HIGHER AMOUNTS EAST OF A FORT MORGAN TO LIMON LINE WHERE MODELS SHOW GOOD THETA-E AXIS. BEST CHANCE OF STORMS TO BE ACROSS EASTERN COLORADO IN THE AXIS OF BETTER MOISTURE. GFS A BIT ROBUST WITH QPF THROUGH THE EVENING. AT ANY RATE STORMS ACROSS FAR EASTERN PLAINS COULD PRODUCE BRIEF HEAVY RAIN. STORMS SHOULD END MOST AREAS BY MIDNIGHT BUT COULD LINGER OVERNIGHT ACROSS FAR EASTERN PLAINS. ON SATURDAY...MODELS SHOW WEAK WESTERLY FLOW ALOFT ACROSS REGION WITH UPPER RIDGE BUILDING WESTWARD ACROSS TEXAS AND NEW MEXICO. COLD FRONT STILL EXPECTED TO SLIDE ACROSS THE PLAINS DURING THE MORNING...WITH COOLER UPSLOPE FLOW DEVELOPING ACROSS AREA BY AFTERNOON. BOTH NAM AND GFS SHOW SURFACE DEWPOINTS IN THE 40S ALONG FRONT RANGE AND 50S FURTHER EAST TOWARD THE EASTERN BORDER. DAYTIME HEATING COMBINED WITH THE FAIRLY MOIST UPSLOPE FLOW SHOULD BE ENOUGH TO GENERATE SOME SHOWERS AND STORMS BY THE AFTERNOON IN AND NEAR THE FRONT RANGE WITH THE STORMS HEADING ACROSS THE REMAINDER OF THE PLAINS DURING THE AFTERNOON. BOTH NAM AND GFS SHOW MINIMAL MID LEVEL QG ASCENT SO DEVELOPMENT OF CONVECTION TO DEPEND PRIMARILY ON THE HEATING AND UPSLOPE. DID INCREASE POPS TO THE CHANCE CATEGORY ALONG FOOTHILLS GIVEN THE UPSLOPE COMPONENT. CONVECTION TO BE FAIRLY SHALLOW DUE TO DRIER WESTERLY FLOW ALOFT. SO EXPECTING PRECIPITATION TO BE LIGHT. STORMS TO END DURING THE EVENING AS DRIER AIR SPREADS ACROSS REGION. WESTERLY FLOW ALOFT INCREASES SUNDAY WITH THE AIRMASS BECOMING WARMER AND DRIER. THIS PATTERN TO PERSIST THROUGH AT LEAST TUESDAY WITH POTENTIAL FOR PERIODS OF GUSTY DOWNSLOPE WINDS IN AND NEAR FOOTHILLS WHICH COULD FURTHER ENHANCE THE FIRE BEHAVIOR. STILL LOOKS LIKE THE PERIOD FOR THE STRONGEST WINDS POINTING TO THE MONDAY NIGHT-TUESDAY AFTERNOON TIME FRAME AS STRONG JET MAX PASSES ACROSS WYOMING. FOR WEDNESDAY...BOTH GFS...ECMWF AND DGEX SHOW SOME SORT OF FRONT MOVING ACROSS THE PLAINS LATE IN THE DAY...COMPLETE WITH COOLER AIR AND UPSLOPE. GFS GENERATES THE MOST QPF. WILL INTRODUCE A SLIGHT CHANCE OF STORMS FOR THE FOOTHILLS AND PLAINS. WILL KEEP A SLIGHT CHANCE OF STORMS IN AND NEAR THE FOOTHILLS THURSDAY AS SURFACE WINDS ACROSS PLAINS BECOMES SOUTHEAST. AVIATION...THE EASTERLY COMPONENT TO THE LOW LEVEL WINDS WILL LIKELY CONTINUE MUCH OF TONIGHT...AT LEAST THROUGH ABOUT 09Z. WEAK AND VARIABLE FLOW IS THEN EXPECTED. ON FRIDAY...EAST TO SOUTHEAST WINDS ARE PROGGED. CONCERNING THUNDERSTORMS...WOULD RECOMMEND CONTINUING THE "VCTS" THIS EVENING/TONIGHT FROM 02Z-07Z. CHANCES OF THUNDERSTORMS MAY BE A TAD HIGHER FRIDAY AFTERNOON FROM 19Z-24Z. HYDROLOGY...THERE WILL MAINLY BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE FORECAST AREA THIS EVENING...LINGERING AFTER MIDNIGHT OVER THE EASTERN BORDER AREAS. AT BEST...RAINFALL AMOUNTS WILL NOT EXCEED A QUARTER OF AN INCH. FRIDAY'S AFTERNOON THUNDERSTORMS COULD PRODUCE AMOUNTS SLIGHTLY HIGHER OUT ON THE PLAINS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RPK LONG TERM....D-L AVIATION...RPK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1018 AM MDT THU JUN 14 2012 COZ030>051-151200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1018 AM MDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS...FOOTHILLS AND PALMER RIDGE AFTER 3 PM. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE PLAINS AFTER 6 PM. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS ON FRIDAY AND SATURDAY. A FEW STORMS ACROSS THE PLAINS COULD BECOME SEVERE LATE IN THE DAY FRIDAY WITH LARGE HAIL THE MAIN THREAT. AFTER BELOW AVERAGE TEMPERATURES ON SATURDAY FOLLOWING THE PASSAGE OF A WEAK COLD FRONT...WARMER AND DRIER CONDITIONS RETURN SUNDAY AND THE EARLY PART OF NEXT WEEK. AREAS ALONG THE FRONT RANGE COULD ALSO EXPERIENCE PERIODS OF GUSTY DOWNSLOPE WINDS WHICH COULD FURTHER INCREASE THE WILDLAND FIRE DANGER IN THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RJK/D_L
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 840 PM MDT THU JUN 14 2012 COZ041-047-150315- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 840 PM MDT THU JUN 14 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LINCOLN COUNTY SOUTHEASTERN ELBERT COUNTY AT 840 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF KUTCH...OR 31 MILES SOUTHWEST OF LIMON...MOVING EAST AT 5 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO KUTCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 3900 10374 3878 10374 3877 10403 3900 10403 TIME...MOT...LOC 0240Z 253DEG 4KT 3889 10400
The Pueblo radar (KPUX), 97 km away, was scanning. The volume nearest the first event began at 03:40 UTC.
5 hail. Local standard time, as filed.
Large hail broke several windshields.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2012Every state in 2012This day in weather historyWarnings in Colorado, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 387808, 387807, 387806, 387809, 387810.